Alert archive / Nevada / Flash Flood Warnings in 2018
Flash Flood Warning 102, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 2018, 4:38 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 4:38 PM PDT (23:38 UTC)
- Expired
- Aug 10, 2018, 7:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 121 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1096 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 2481 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
580
WGUS55 KVEF 102338
FFWVEF
NVC017-110230-
/O.NEW.KVEF.FF.W.0102.180810T2338Z-180811T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
438 PM PDT FRI AUG 10 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
East central Lincoln County in south central Nevada...
* Until 730 PM PDT.
* At 437 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across near Panaca. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
Panaca and Cathedral Gorge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3777 11405 3761 11405 3761 11406 3766 11465
3787 11449
$$
CK2 follow-up statements
545
WGUS75 KVEF 110056
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
556 PM PDT FRI AUG 10 2018
NVC017-110230-
/O.CON.KVEF.FF.W.0102.000000T0000Z-180811T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
556 PM PDT FRI AUG 10 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
EAST CENTRAL LINCOLN COUNTY...
At 553 PM PDT, radar estimated over an inch and a half of rain has
fallen near Panaca. Thunderstorms have weakened and moved out of the
warned area but flash flooding is still possible.
Some locations that will experience flooding include...
Panaca, Cathedral Gorge State Park, and portions of Highway 319.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3777 11405 3761 11405 3761 11406 3766 11465
3787 11449
$$
CK337
WGUS75 KVEF 110220
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
720 PM PDT FRI AUG 10 2018
NVC017-110230-
/O.EXP.KVEF.FF.W.0102.000000T0000Z-180811T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
720 PM PDT FRI AUG 10 2018
...THE FLASH FLOOD WARNING FOR EAST CENTRAL LINCOLN COUNTY WILL
EXPIRE AT 730 PM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3777 11405 3761 11405 3761 11406 3766 11465
3787 11449
$$
CKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:42 PM PDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 10, 2:42 PM PDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 242 PM PDT Fri Aug 10 2018 .SYNOPSIS...Thunderstorm chances will remain in areas roughly along and east of a line from Barstow to Rachel on Saturday, then shift to areas north and east of Las Vegas for Sunday through early next week. Temperatures will drop to near normal over the weekend into early next week. && .SHORT TERM...through Saturday night. Thus far, early afternoon thunderstorms were limited to northern Lincoln County. Cumulus clouds were starting to build over the mountains of northern Inyo, northern and central Nye, Clark, and Mohave counties. Thus far, storms over Arizona have been farther south than yesterday, lending credence to the cluster of high resolution models which deliver only a glancing blow to the southeast corner of Mohave County later this evening. However, there is still a chance of storms developing farther north and affecting more of Mohave County, so kept precip chances there as well. Either way, a large outflow boundary is likely to affect some portions of Mohave, Clark, and San Bernardino counties tonight. For tomorrow, models show more activity over Lincoln, Mohave, and Clark counties, as well as the Sierra crest. Previous forecast looked good and made only minor tweaks. .LONG TERM...Sunday through Friday. On Sunday, mid level ridge over the Great Basin/Mojave Desert is sandwiched between an upper low around the Texas Panhandle and the remnant mid level circulation from what was Hurricane John well off the southern California coast. Between today and Sunday, models not showing any new influx of moisture with precipitable water values of an inch or greater staying confined to parts of San Bernardino, southeast Inyo, southern Nye, Clark and Mohave Counties. Greatest instability lies across Mohave County/Colorado River Valley Sunday. Northeast steering flow around the high center will steer storms off the higher terrain of central Arizona south-southwest into the lower deserts of Mohave County/lower Colorado River. Models suggesting some possible drying from the southwest Monday-Wednesday with a slight chance of storms mainly occuring over the southern Sierra, east across south central Nevada and Mohave County. By Thursday and Friday, area could see an uptick in activity as additional moisture surges northward into the lower Colorado River/Mojave Desert in association with an inverted trough. Kept temperatures near normal during the period. && .AVIATION...For McCarran...Winds should remain mostly light and variable through the afternoon hours. Another possibility for convection originating in north-central Arizona this evening could again bring gusty southeast winds to LAS this evening. Timing a little less certain across model solutions and amendments may be needed to hone in on timing this evening. Again, similar to last night, these winds should subside into the overnight hours returning to light winds by the morning hours. For the rest of southern Nevada, northwest Arizona, and southeast California...diurnal patterns will continue for KBIH and KDAG. Thunderstorm outflow will again be possible for KEED and KIFP as another round of convection looks likely in north-central AZ. These winds could reach as far north as the Las Vegas Valley as well impacting both KVGT and KHND. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Pierce AVIATION...Boucher For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:57 PM PDT | Dust Storm Warning | VEF | Clark | 93 min |
Nearby
Flash Flood Warnings in Nevada, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.